MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11MM/130 DEG TI CANN TFNA 360MM/LEFT - STERILE; ROD, FIXATION, INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11MM/130 DEG TI CANN TFNA 360MM/LEFT - STERILE; ROD, FIXATION, INTRAMEDULLARY
Model Number 04.037.157S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This information is unknown.Date of device breakage is an unknown date between (b)(6) 2018 and (b)(6) 2018.Lot number is unknown.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter email address is unavailable.Reporter is a synthes sales consultant.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2018, the patient underwent a revision surgery due to a broken trochanteric femoral nail-advance (tfna) nail.The patient was originally implanted with the tfna nail on (b)(6) 2018 to treat a reverse oblique intertrochanteric / subtrochanteric fracture.On (b)(6) 2018, an x-ray showed an intact nail but on (b)(6) 2018 the nail was broken as revealed on the x-ray.The tfna proximal nail was broken just above the helical blade.There was no malfunction of the blade or distal locking screw.The surgery was successfully completed with no surgical delay.Current patient status is unknown.Concomitant device: tfna helical blade (part: unknown, lot: unknown, quantity: 1); distal locking screw (part: unknown, lot: unknown, quantity: 1).This report is for a 11 mm/130 degree titanium (ti) cannulated tfna 360 mm/left ¿ sterile.This is report 1 of 1 for (b)(4).
 
Event or Problem Description
It is unknown if a new device was implanted.Concomitant device: tfna 85mm helical blade (part: unknown, lot: unknown, quantity: 1); 85mm distal locking screw (part: unknown, lot: unknown, quantity: 1).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional information provided.Concomitant devices updated.Body mass index (bmi) reported as 44.92.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: customer quality conducted an investigation of the returned device.Flow: broken visual inspection: the tfna nail (part # 04.037.157s, lot # unknown, mfg date unknown) was received at us cq with the proximal head of the nail broken.The nail broke in two pieces at the helical blade insertion hole, the top of the femoral head was completely broken off and not returned to us cq.No x-rays were sent to us cq.Dimensional inspection: dimensional analysis was completed, the outer diameter of the distal femoral head measured 15.67 mm and the inner diameter measured 9.99 mm this is within the specifications of 15.66 mm ± 0.1 and 10 mm ± 0.05 respectively, based on drawing.Document/specification review: the following drawing(s) was reviewed; ti cannulated trochanteric femoral nail ¿ advanced: a dhr review and material review could not be performed as the lot number is unknown.Conclusion: the complaint condition is confirmed as the tfna nail (part # 04.037.157s, lot # unknown) was received broken.Based on the available information it is not possible to determine a definitive root cause for the complaint condition.Lack of patient compliance, improper placement/locking of the nail, patient co-morbidities, amongst other factors could have contributed to the complaint condition, but there is no indication that the design and manufacture of the nail contributed to the complaint condition.No new malfunctions were observed during the course of this investigation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.This complaint condition is adequately covered by the risk assessment.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
11MM/130 DEG TI CANN TFNA 360MM/LEFT - STERILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7721765
Report Number2939274-2018-53084
Device Sequence Number732015
Product Code HSB
UDI-Device Identifier10886982096654
UDI-Public(01)10886982096654
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.037.157S
Device Catalogue Number04.037.157S
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/23/2018
Initial Date Received by Manufacturer 07/09/2018
Supplement Date Received by Manufacturer07/30/2018
09/04/2018
Initial Report FDA Received Date07/26/2018
Supplement Report FDA Received Date08/20/2018
09/06/2018
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
THERAPY DATE: (B)(6) 2018.; SEE DESCRIPTION, THERAPY DATE: (B)(6)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR